CREATES

Probability of total domination for transient reflecting processes in a quadrant

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

DOI

We consider two-dimensional Levy processes reflected to stay in the positive quadrant. Our focus is on the non-standard regime when the mean of the free process is negative but the reflection vectors point away from the origin, so that the reflected process escapes to infinity along one of the axes. Under rather general conditions, it is shown that such behaviour is certain and each component can dominate the other with positive probability for any given starting position. Additionally, we establish the corresponding invariance principle providing justification for the use of the reflected Brownian motion as an approximate model. Focusing on the probability that the first component dominates, we derive a kernel equation for the respective Laplace transform in the starting position. This is done for the compound Poisson model with negative exponential jumps and, by means of approximation, for the Brownian model. Both equations are solved via boundary value problem analysis, which also yields the domination probability when starting at the origin. Finally, certain asymptotic analysis and numerical results are presented.

Original languageEnglish
JournalAdvances in Applied Probability
Volume54
Issue4
Pages (from-to)1094-1138
Number of pages45
ISSN0001-8678
DOIs
Publication statusPublished - 14 Dec 2022

Bibliographical note

Publisher Copyright:
©

    Research areas

  • Carleman boundary value problem, kernel equation, Levy processes, reflected Brownian motion, Skorokhod problem, uniform law of large numbers

See relations at Aarhus University Citationformats

ID: 293200001